Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 48, NWS Denver/Boulder, CO

May 26, 2007Weld County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 26, 2007, 5:30 PM MDT for Weld County, Colorado. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2007, 5:30 PM MDT (23:30 UTC)
Expired
May 26, 2007, 5:56 PM MDT
In force
26 min
Issued by
NWS Denver/Boulder, CO
Area
Counties, with a storm outline in the text

County Weld County, CO

The radar

The Denver radar (KFTG), 37 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1229 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 262334
SVRBOU
COC123-270015-
/O.NEW.KBOU.SV.W.0048.070526T2330Z-070527T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
530 PM MDT SAT MAY 26 2007

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL WELD COUNTY IN NORTHEAST COLORADO

* UNTIL 615 PM MDT

* AT 530 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 5 MILES WEST OF HUDSON...OR ABOUT 24 MILES SOUTH
  OF GREELEY...MOVING EAST AT 10 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HUDSON.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

LAT...LON 4016 10475 4001 10477 4001 10456 4017 10456

$$
1 follow-up statement
000 
WWUS55 KBOU 262356
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
555 PM MDT SAT MAY 26 2007

COC123-270005-
/O.CAN.KBOU.SV.W.0048.000000T0000Z-070527T0015Z/
WELD CO-
555 PM MDT SAT MAY 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WELD COUNTY IS
CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO 
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.  IT MAY HOWEVER STILL BE 
CAPABLE OF PRODUCING BRIEF HEAVY RAIN ALONG WITH SOME SMALL HAIL.

LAT...LON 4016 10475 4001 10477 4001 10456 4017 10456

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:40 PM MDT, 2 hours 50 minutes earlier.

Area forecast discussion, May 26, 2:40 PM MDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
240 PM MDT SAT MAY 26 2007

.SHORT TERM...CONVECTION BEGINNING TO DVLP IN THE HIGH COUNTRY ELY
THIS AFTN.  SFC BASED CONVECTION HAVING A HARDER TIME GETTING GOING
OFF THE PLAINS IN THE WAKE OF LAST NIGHT/S COLD FRONT. BUT STILL
XPCTG STORMS TO DVLP LATER TDY ON THE PLAINS AS MODIFIED SOUNDINGS
IND TEMPS NEED TO GET TO ABT 70 TO REACH CONVECTIVE TEMP.  SFC WNDS
HAVE TURNED SELY WHICH IS ALLOWING SOME BTR SFC BASED MSTR TO ADVECT
INTO THE DISTRICT...DWPTS ALG ERN PERIPHERY OF THE CWFA RISING TO
UPR 40S TO LWR 50S.  ELY WND NR SFC ALG WITH MDT WLY FLOW ALF
CREATING SOME SHEAR IN THE LOWER TO MID LVLS.  GIVEN THIS...SOME SVR
STORMS STILL LOOK PSBL THIS EVENING...ROUGHLY EAST OF A STERLING TO
CASTLE ROCK LINE.  STORMS MAY LAST A BIT LONGER THAN USUAL AS THERE
IS A LITTLE WAVE FM UTAH MOVG THRU TNGT.  MOST AREAS SHOULD SEE THE
END OF THE STORMS BY 9 LDT EXCEPT THE FAR ERN PLAINS WHERE A FEW
STORMS MAY HANG ARND TIL MIDNIGHT.

TMRW LOOKS MUCH WARMER AS STG HIGH PRESSURE AT THE SFC AND ALF BLDS
INTO THE AREA.  MSTR WL BE LESS OVERALL TMRW EXCEPT ALG THE FAR ERN
PLAINS WHERE A THETA-E RDG IS LOCATED IN THE AFTN.  WL KEEP ISOLD
POPS ON THE PLAINS...BUT LATER SHIFTS MAY NEED TO TAKE PCPN OUT OF
THE FNT RANGE WHERE CONDITIONS MAY BE TOO DRY AND SUBSIDENT TO ALLOW
PCPN.  TEMPS WL CLIMB INTO THE LWR 80S ACRS THE FNT RANGE AND PLAINS.

.LONG TERM...CONVECTION IS EXPECTED TO BE LIMITED IN COVERAGE SUNDAY
EVENING WITH WARMING TEMPS ALOFT AND LACK OF ANY FORCING FEATURE.
BEST CHANCE SHOULD BE CONFINED TO THE FAR EASTERN PLAINS WHERE A LOW
LEVEL THETA-E RIDGE IS EXPECTED TO SET UP LATE TOMORROW.  WOULD NOT
BE SURPRISED TO SEE A SEVERE STORM OR TWO WITH CAPES AROUND 1500
J/KG...WITH HAIL BEING THE MAIN THREAT.  CLOSER TO THE FRONT RANGE...
LOW LEVEL MOISTURE IS EXPECTED TO SCOUR OUT SO ONLY A BRIEF SHOWER
OR STORM POSSIBLE EARLY IN THE EVENING WITH GUSTY WINDS AND LIGHT
RAIN.

FOR MEMORIAL DAY...TEMPERATURES WILL CONTINUE TO WARM WITH UPPER
LEVEL RIDGE BUILDING OVER COLORADO.  FORECAST SOUNDINGS SUGGEST
HIGHS IN THE MID TO UPPER 80S ACROSS THE PLAINS.  STILL CANT RULE
OUT AN ISOLATED LATE DAY STORM DRIFTING OFF THE HIGHER TERRAIN SO
LIMITED POPS SEEM WARRANTED OVER THE PLAINS LATE IN THE DAY/EVENING.

ONE CHANGE IN THE MODELS OVER THE LAST COUPLE DAYS IS THE FASTER
ARRIVAL OF A COLD FRONT MONDAY NIGHT.  AS A RESULT...WILL KEEP A
SLIGHT CHANCE OF STORMS OVERNIGHT ALONG THE WYOMING AND NEBRASKA
BORDER WHILE ALSO COOLING THINGS OFF QUITE A BIT FOR TUESDAY.  IN
FACT...WE MAY STRUGGLE TO GET OUT OF THE 60S.  THE BEST CHANCE OF
PRECIP MAY ALSO HAVE TO BE SHIFTED SOUTHWARD TUESDAY AND TUESDAY
NIGHT IF WE DRY AND STABILIZE TOO FAST.

FOR WEDNESDAY THROUGH THE END OF NEXT WEEK...NORTH TO NORTHWEST FLOW
WILL PREVAIL OVER COLORADO WITH A GENERAL DRYING AND WARMING TREND.
AT THIS TIME...THE LARGE SURFACE HIGH PRESSURE BUILDING ACROSS THE
ROCKIES IS EXPECTED TO BRING CONSIDERABLY DRIER AIR INTO THE REGION
AT LEAST BY THURSDAY SO WILL ATTEMPT TO HAVE A DRY FORECAST ON THE
PLAINS THURSDAY THROUGH SATURDAY.

&&

.AVIATION...VFR CONDITIONS OVR RTES OVERNIGHT. SCT TSTMS OMTNS THRU
03Z.  ACRS ERN PLAINS...A FEW SEVERE STORMS COULD DEVELOP EAST OF
STERLING TO DOUGLAS COUNTY LINE. ALL PCPN ENDG ARND 06Z WITH CLRG
SKIES LATE. TMRW...ATMS DRIER BUT MORE UNSTBL.  ISOLD TSTMS ACRS
DISTRICT WITH A FEW SEVERE STORMS NR KS/NEBR BORDER.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

046/BARJENBRUCH
Hazardous weather outlook, May 26, 10:59 AM MDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1059 AM MDT SAT MAY 26 2007

COZ030>051-271200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1059 AM MDT SAT MAY 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

COOLER AIR HAS INFILTRATED THE FORECAST AREA THIS MORNING AND IT
WILL TAKE SEVERAL HOURS FOR CONDITIONS TO BECOME WARM ENOUGH FOR
STORMS TO DEVELOP.  AFTER 3 PM...THE ATMOSPHERE IS EXPECTED TO
BECOME UNSTABLE AND SCATTERED STORMS WILL DEVELOP IN THE MOUNTAINS.
LATER IN THE AFTERNOON...SOME SEVERE STORMS WILL DEVELOP ON THE
PLAINS EAST OF DENVER.  THE BEST CHANCE OF SEVERE WEATHER WILL BE
EAST OF A LINE WHICH EXTENDS ROUGHLY FROM LOGAN COUNTY TO CENTRAL
DOUGLAS COUNTY.  THE PRIMARILY THREAT FROM THE STORMS WILL BE LARGE
HAIL.  ONCE THE STORMS GET GOING...THE ARE EXPECTED TO LINGER UNTIL
THE LATE EVENING HOURS BEFORE ENDING ALTOGETHER BY 10 PM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED SUNDAY
AND MONDAY.  ON SUNDAY AFTERNOON...THE HIGHEST INSTABILITY AND THUS
RISK OF ANY SEVERE STORMS WILL BE CONFINED TO AREAS EAST OF A LINE
FROM STERLING TO AKRON TO LIMON.  THE MAIN THREAT FROM SEVERE STORMS
WOULD BE LARGE HAIL.

COOLER TEMPERATURES AND A BETTER CHANCE OF PRECIPITATION WILL SPREAD
ACROSS THE AREA MONDAY NIGHT AND TUESDAY AS A COLD FRONT MOVES
THROUGH THE REGION.  DRIER AND MORE STABLE WEATHER IS THEN EXPECTED
TO DEVELOP DURING THE LATTER HALF OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

046/BARJENBRUCH

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.